SurvivingInfidelity.com Forum Archives

Return to Forum List

Medication reaction-medical professional??

You are not logged in. Login here or register.

Pages: 1 · 2

tired girl posted 5/6/2014 22:40 PM

Is there a medical professional that can give me some general advice as to whether they think I am good to wait this out or not?

Took my first dose of this new med today, and about one to two hours into it started having chest pain to the point that it hurts to take a deep breath. It says that this can be a severe side effect of this medication. I am now seven hours into this medication and it is a 12 hour med, so I am on the down side right? It should start to get better right?

woundedby2 posted 5/7/2014 01:01 AM

Not a medical professional, but I wanted to check in on you, tg. I hope you have called your doctor's office or a nurse hotline. Chest pain is not something you should ignore or try to wait out.

bbee posted 5/7/2014 01:36 AM

Um, yeah, what wounded said. Chest pain is pretty damn serious.

tired girl posted 5/7/2014 01:39 AM

Thank you for checking in. On the downside now, talked to a friend that is a nurse and it is getting better slowly. Will have to talk to Dr tomorrow. This was no fun for sure.

tushnurse posted 5/7/2014 08:46 AM

Just now seeing this.

Chest pain is not something you should "wait out" especially when it is a burning pressure, that makaes breathing difficult. The LCA or LAD more commonly know as the Widowmaker lesion has these exact same symptoms, and those who wait too long don't have a happy outcome.

Also as a PSA anytime you or anyone has chest pain the best thing you can do is to take an aspirin, chew that up and choke it down. Then get your but to the hospital.

At 40 my H who has only the risk factor of family history had this, and thankfully he was able to get to the hospital and get treatment, and had little to no residual damage.

Please DO NOT take this medication again. If it causes chest pain you need to know if it's causing pain by actually causing decreased blood flow to your heart or if it's caused by something else.

Hope you are feeling better today.

JanaGreen posted 5/7/2014 09:17 AM

TG I hope you are feeling better. And Tushnurse thanks for what you said about aspirin - I have a coworker who recently retired & was home alone when he had chest pains. He chewed some aspirin and called 911. The doctor said he would have died if he had not done that. I think we should all keep it on hand. Sorry for the thread jack TG and I hope you get some good medical advice on the med side effect ((hugs))

jo2love posted 5/7/2014 09:19 AM

(((tg)))

That is scary. Please call your dr and hold off on taking the med.

purplejacket4 posted 5/7/2014 10:20 AM

Sorry, just now saw this. What was the medication?

tired girl posted 5/7/2014 10:41 AM

Amitiza. It is pretty much gone this morning.

purplejacket4 posted 5/7/2014 12:16 PM

That medicine can cause abdominal distention that can push against the diaphragm causing chest pain. Not knowing you though I don't know your risk factors so a follow up with your physician is warrented.

tushnurse posted 5/7/2014 12:21 PM

Ah. One I know well.
Yah it can take some time to get used to for sure.
Given your age alone, I would urge you to at a MINIMUM have a stress test. If you have other risk factors ie family history, overweight, high cholesterol, smoker, etc PLEASE push for a full cardiac workup before continuing the medication.

Chest pain is not a game. It is nothing to brush off.

If you have IBS along with what the med is for, I would also encourage to make sure there is no Upper end issues like reflux.

tired girl posted 5/7/2014 13:28 PM

None of those risk factors that you mention. They did find ulcers in my endoscopy. No IBS. This is being RX'd due to having to take other meds that are causing issues.

I thought that what I was feeling was due to a sore muscle in my chest that I do have due to my dog yanking on me. It wasn't until I couldn't take a deep breath and it got really uncomfortable that I started suspecting the medication. It actually started in my back about an hour after I took the medication and then wrapped around to my chest and was pretty much mostly on my left side most of the time. It did creep over to my right when it was at it's worst.

This morning all I feel is the muscle soreness from what happened with the dog. No problems breathing and no tightness in my chest.

tushnurse posted 5/7/2014 15:04 PM

Please get checked out.

tired girl posted 5/7/2014 15:23 PM

I am going tomorrow. Thank you for all the help.

tushnurse posted 5/8/2014 16:18 PM

And the verdict is???

ItsNotUitsMe posted 5/8/2014 20:30 PM

I also had that muscle soreness in my chest after what I believed was a severe anxiety/panic attack. It lasted almost a month and then was gone. I chalked it up to a pulled muscle. It came back a month after that and i decided to get it checked out since I hadnt been doing anything strenuous. I went from the doctors office straight to the ER. It was a 99% blockage in my LAD/widowmaker. They fixed me up with a stent but because I waited so long it caused irreversible damage to my heart. I was 39 and in seemingly good health including regular kick boxing classes at the gym. I am lucky to be alive. Go get checked.

tired girl posted 5/9/2014 10:06 AM

SO this ^^^^^ post worries me a little, as I still have the chest soreness that makes it hard to breathe in sometimes. And it is just on my left side.

I saw the Dr, my blood pressure was really good, 122/70. I told her about the reaction, but I didn't tell her about the chest soreness as I have really chalked it up to the dog pulling on me and not anything else. She said to never take the med again. Now I am thinking I should have mentioned all of this chest soreness to her.

Pentup posted 5/9/2014 10:38 AM

Go back to the doctor.

tushnurse posted 5/9/2014 19:27 PM

You have to share all your symPtoms to get a proper diagnosis and treatment plan. ALWAYS. Call them back and see if you can speak with the dr or nurse about this.

You are doing yourself a disservice if you ignore Or assume you know.

ItsNotUitsMe posted 5/9/2014 21:40 PM

Despite my medical issues I am still quite active. I have had a few issues with chest pain and of course I go see my cardiologist right away because of my history. They can tell pretty quickly upon examination if the pain or soreness you are having is a physical/muscle pain or suspect something heart or lung related. Its always been muscle related thank goodness.

Yes, please go back to be sure. My case is a bit unusual but after my experience its worth the re-visit for a peace of mind. I always feel bad for "bothering" them but they encourage me to call or come in and assure me that is what they are there for.

Heck, I had a heart attack and tried to sleep it off with a nap!

Pages: 1 · 2

Return to Forum List

© 2002-2018 SurvivingInfidelity.com ®. All Rights Reserved.